MAUDE Adverse Event Report: CONMED CORPORATION ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18CM; ARTHROSCOPIC PROBE

CONMED CORPORATION ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18CM; ARTHROSCOPIC PROBE
Model Number AES-50SL
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is confirmed.Examination of the returned used device, item aes-50sl,found plastic heat shrink tube damaged.See attached photo.Appears the black pet shrink used to cover the outer return tube has been torn by rubbing and contact with a hard object causing failure of the insulation.Evidence appears to indicate the pet material exhibits wear lines and traces of being rubbed against another object.This is not a manufacturing defect.Examination was performed per edge probes, standard work line.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 3 complaints regarding 3 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; maintain the active probe tip in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Do not activate the electrode while any portion of the electrode tip is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.Electrodes and probes of monitoring, stimulating, and imaging devices can provide paths for high frequency currents even if they are battery powered, insulated, or isolated at 50/60 hz.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the aes-50sl, arthroscopic probe cover on the shaft was peeling during use in a procedure.There was no patient or user injury or impact reported.There was no surgical delay reported.This report is being raised based on device malfunction with the potential for injury upon reoccurrence.

Brand Name
ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18CM
Common Device Name
ARTHROSCOPIC PROBE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8784331
Report Number1320894-2019-00228
Device Sequence Number1689565
Product Code GEI
UDI-Device Identifier10653405004974
UDI-Public(01)10653405004974(17)190923(10)201803271
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2019
Device Model NumberAES-50SL
Device Catalogue NumberAES-50SL
Device Lot Number201803271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1